Alert archive / Delaware / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 4, 2017, 3:55 PM EDT for Kent County, Delaware. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 3:55 PM EDT (19:55 UTC)
- Expired
- Jul 4, 2017, 5:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, DE
The radar
The Dover AFB radar (KDOX), 15 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
297
WWUS81 KPHI 041955
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
355 PM EDT TUE JUL 4 2017
DEZ002-003-042100-
Inland Sussex-Kent-
355 PM EDT TUE JUL 4 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SUSSEX AND
KENT COUNTIES...
At 353 PM EDT, strong thunderstorms were clustered from around
Hazlettville to near Milford, moving east at 15 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Locations impacted include...
Dover, Milford, Harrington, Camden, Milton, Ellendale, Bowers,
Woodside, Viola, Hartly, Rising Sun-Lebanon, Hazlettville, Dover Base
Housing, Sandtown, Andrewsville, Rising Sun, Big Stone Beach,
Wyoming, Felton and Greenwood.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3883 7572 3920 7575 3916 7541 3907 7541
3901 7533 3898 7531 3895 7532 3894 7531
3893 7532 3888 7527 3873 7528
TIME...MOT...LOC 1953Z 291DEG 15KT 3911 7569
$$
IovinoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:54 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 4, 3:54 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Mount Holly NJ 354 PM EDT Tue Jul 4 2017 .SYNOPSIS... High pressure will move across southern Canada and the Northeast states while a weak front remain south of our region tonight and Wednesday. Low pressure will strengthen and move west of the area Thursday and cause a warn front to cross our area. A following cold front will affect the area Friday. High pressure will build in for the weekend then move offshore Monday. Another system may affect the area towards the middle of next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... The cold front has stalled across Delmarva and extreme southern New Jersey. Showers and thunderstorms are forming primarily along the stalled boundary this afternoon. Storms are very slow moving towards the east/southeast and have been backbuilding over the same areas as the flow across the region remains very light. The threat is mainly a flash flood threat as very heavy rain is falling from from these nearly stationary storms. The front hangs around the region through this evening when it finally starts to make some southward progress. The front should start to move south of our area overnight but may remain nearby through the morning. Otherwise, expect tonight to remain mostly dry across the region although there will be some building cloudiness through the overnight from southwest to northeast. Overnight lows will be in the 60s to near 70 across the region with some upper 50s across the Poconos and northwest New Jersey. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... High pressure will slide across to the north of our area on Wednesday. The movement of the low will cause the semi-stationary boundary to orient more to the nw-se from its current more zonal position. Increasing moisture from the southeast along with a bit of instability will be enough for some showers to develop, mainly across our western areas through Wednesday afternoon. A cooler day overall as max temperatures remain in the 80s, with mid to upper 70s along the coast and in the higher terrain of the Poconos and NW New Jersey. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... The beginning of the long term will have showery weather as low pressure and its associated fronts affect the region. On Wednesday night, a warm front will approach from the south and showers and a few tstms will develop ahead of the front. The front will slowly make its way across the area Thursday. We will have high chance or low likely pops in the fcst for these periods with the ample moisture present and enough instability for convection. Locally heavy rains will be possible with the PWAT values increasing to around 2 inches by Thu morning across Delmarva. The system will also have a rather slow movement with it, so the higher pops will carry into Thu night and Friday as well. Temperatures will be around normal Thu and then go above normal Fri before the cool front passes the area. Improved conditions will arrive once the system departs Fri night. A mostly dry period is now expected for the weekend and into Monday. We will have a few slgt chc pops in the area Sat and over the Delmarva Sunday, but these reflect more of just some basic uncertainty with regards to some weak systems transiting the area. Overall, decent period of early July weather is expected. The temperatures these periods will not be excessively hot, with readings within a few degrees of normal. Highs mostly in the low/mid 80s region-wide. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Mainly VFR conditions are expected at the terminals. Convection has developed near KMIV and is slow to move out of the area. Additional scattered showers and storms may develop through this evening and affect KPHL and KILG and possibly KRDG, in addition to KMIV. Conditions look much stabler at the rest of the terminals. Convection and showers will dissipate through this evening and eventually fully dissipate by around 02Z. Uncertainty remains with the respect to any low ceilings due to the easterly flow, mainly at KMIV and KACY. Confidence is low and have not included this in the TAF at this time. However, with heavy rain having occurred at KMIV, there is the potential for fog to develop through the overnight. Winds remain fairly light outside of convection and will remain light and variable through the overnight. Gusts up to 35 knots are possible in convection. Wednesday...Some fog or low clouds may impact KACY/KMIV through the early morning. Otherwise, expect another VFR day at the terminals. There is another chance for some showers, mainly at KRDG and KILG through the afternoon. Light winds early will pick up around 10-13Z out of the east around 5 to 10 knots. OUTLOOK... Wed night thru Fri...Mostly VFR but sct showers and tstms will bring lower CIGS/VSBYS at times. Fri night thru Sunday...Mostly VFR. A little fog with psbl MVFR during the predawn hours away from urban areas. && .MARINE... Tonight...Tranquil conditions continue on the area waters through tonight. A light easterly flow around 5 to 10 knots will continue through the overnight. Seas will remain around 1 to 2 feet through tonight. Wednesday...Conditions will remain relatively quiet over the area waters through the day on Wednesday. East winds around 10 to 15 knots with a few gusts near 20 knots through the afternoon. Seas will remain around 1 to 3 feet on the ocean. OUTLOOK... Mostly sub-SCA conditions are expected on the waters. There may a period of SCA seas Friday thru Sat morning with seas around 5 ft at times. The main hazard for we night thru Fri night will be sct tstms with locally high winds and seas. RIP CURRENTS... A low risk for the formation of rip currents looks to continue through Wednesday. With a more easterly flow over the waters, we may see the ocean temperatures rise a few degrees and remain more consistently in the 60s. Remember, low risk does not mean no risk! So for safety, swim only where the lifeguards can see you, and be aware for changing conditions. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...O'Hara Near Term...Meola Short Term...Meola Long Term...O'Hara Aviation...Meola/O'Hara Marine...Meola/O'Hara
Hazardous weather outlook, Jul 4, 3:09 PM EDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 309 PM EDT Tue Jul 4 2017 NJZ001-007>010-012-PAZ054-055-061-062-051915- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Carbon-Monroe- Lehigh-Northampton- 309 PM EDT Tue Jul 4 2017 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>004-MDZ008-012-015-019-020-NJZ013>027-PAZ060-070-071-101>106- 051915- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Western Monmouth-Eastern Monmouth-Mercer- Salem-Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Southeastern Burlington-Berks-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 309 PM EDT Tue Jul 4 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-051915- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 309 PM EDT Tue Jul 4 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 4, 2:57 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
257 PM EDT TUE JUL 4 2017
NJZ021-041930-
Cumberland-
257 PM EDT TUE JUL 4 2017
...AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT
CUMBERLAND COUNTY...
At 255 PM EDT, strong thunderstorms were clustered near Fairton and
Millville, moving east at 15 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Locations impacted include...
Vineland, Millville, Bridgeton, Cumberland, Laurel Lake, Estell
Manor, Fairton, Bricksboro, Port Elizabeth, South Vineland and
Cedarville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3932 7486 3931 7489 3927 7489 3930 7499
3929 7500 3930 7500 3930 7501 3937 7527
3946 7523 3946 7508 3947 7491 3942 7485
TIME...MOT...LOC 1855Z 279DEG 14KT 3941 7515
IovinoSpecial weather statement, Jul 4, 3:06 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
306 PM EDT TUE JUL 4 2017
DEZ002-003-042000-
Inland Sussex-Kent-
306 PM EDT TUE JUL 4 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SUSSEX AND
SOUTHERN KENT COUNTIES...
At 305 PM EDT, strong thunderstorms were clustered between Felton
and Ellendale, moving east at 15 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Locations impacted include...
Milford, Harrington, Milton, Ellendale, Bowers, Woodside, Viola, Big
Stone Beach, Sandtown, Andrewsville, Rising Sun-Lebanon, Felton,
Greenwood, Frederica, Houston, Magnolia, Farmington, Riverview and
Woodside East.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3883 7572 3909 7574 3909 7540 3907 7541
3903 7534 3898 7531 3895 7532 3894 7531
3893 7532 3884 7523 3870 7521
TIME...MOT...LOC 1905Z 278DEG 13KT 3899 7568
IovinoSpecial weather statement, Jul 4, 3:33 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
333 PM EDT TUE JUL 4 2017
NJZ021-042030-
Cumberland-
333 PM EDT TUE JUL 4 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND WESTERN CUMBERLAND
COUNTY...
At 332 PM EDT, a strong thunderstorm was located between Bridgeton
and Millville, moving west at 5 mph.
Winds up to 35 mph and pea size hail are possible with this storm.
Locations impacted include...
Vineland, Millville, Bridgeton, Greenwich, Shiloh, Fairton, Rosenhayn
and Cedarville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3949 7534 3950 7531 3947 7509 3946 7508
3947 7508 3946 7504 3933 7506 3934 7522
3935 7523 3934 7524 3936 7531 3935 7531
3937 7537
TIME...MOT...LOC 1932Z 100DEG 6KT 3943 7528
IovinoLocal storm report, Jul 4, 3:47 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 1 SSE CARMEL 39.42N 75.11W
07/04/2017 M2.53 INCH CUMBERLAND NJ MESONET
MUCH OF THIS RAINFALL FELL WITHIN 45 MINUTES.
&&
EVENT NUMBER PHI1700911
GORSELocal storm report, Jul 4, 3:50 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HEAVY RAIN 1 SW LEAMINGS MILL 39.39N 75.00W
07/04/2017 M2.83 INCH CUMBERLAND NJ MESONET
2.03 INCHES OF RAIN FELL IN 22 MINUTES.
&&
EVENT NUMBER PHI1700912
GORSESpecial weather statement, Jul 4, 3:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
355 PM EDT TUE JUL 4 2017
DEZ002-003-042100-
Inland Sussex-Kent-
355 PM EDT TUE JUL 4 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SUSSEX AND
KENT COUNTIES...
At 353 PM EDT, strong thunderstorms were clustered from around
Hazlettville to near Milford, moving east at 15 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Locations impacted include...
Dover, Milford, Harrington, Camden, Milton, Ellendale, Bowers,
Woodside, Viola, Hartly, Rising Sun-Lebanon, Hazlettville, Dover Base
Housing, Sandtown, Andrewsville, Rising Sun, Big Stone Beach,
Wyoming, Felton and Greenwood.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3883 7572 3920 7575 3916 7541 3907 7541
3901 7533 3898 7531 3895 7532 3894 7531
3893 7532 3888 7527 3873 7528
TIME...MOT...LOC 1953Z 291DEG 15KT 3911 7569
IovinoThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:07 PM EDT | Special Weather Statement | PHI | Cumberland | 23 min |
| Jul 4, 2:23 PM EDT | Special Weather Statement | PHI | Cumberland | 37 min |
| Jul 4, 2:44 PM EDT | Areal Flood Advisory | PHI | Cumberland | 2 hr |
| Jul 4, 2:57 PM EDT | Special Weather Statement | PHI | Cumberland | 33 min |
| Jul 4, 3:15 PM EDT | Flash Flood Warning | PHI | Cumberland | 4 hr |
| Jul 4, 3:33 PM EDT | Special Weather Statement | PHI | Cumberland | 57 min |
| Jul 4, 4:15 PM EDT | Special Weather Statement | PHI | Caroline | 60 min |
| Jul 4, 4:18 PM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's | 4 hr |
| Jul 4, 5:38 PM EDT | Special Weather Statement | PHI | Cecil | 37 min |
| Jul 4, 3:06 PM EDT | Special Weather Statement | PHI | Kent | 54 min |
| Jul 4, 3:51 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 4 hr |
| Jul 4, 4:34 PM EDT | Special Weather Statement | PHI | Sussex | 56 min |
| Jul 4, 4:54 PM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
Nearby
Special Weather Statements in Delaware, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.